MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA9048L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a ileocolectomy colon resection procedure, the device did not fire.Another reload was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A 4.8 mm single use loading unit (sulu) was received.Visual inspection of the sulu cartridge noted that a full staple complement was present.Functionally, since the clinical instrument was not received for evaluation, a pmv representative instrument was used for testing.The representative instrument and sulu were applied to test media with proper staple formation.Although the reported condition was not confirmed, it may occur when the user mistakes the tactile pre-clamp feature for the full firing stroke.This feature allows the handle to be released, without returning to its original position, for final positioning of the tissue.After the tissue is properly positioned, the handle stroke must be continued to full clamp position.Staples will only fire after the fully clamped handle returns to its original position and is squeezed a second time.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9445297
Report Number2647580-2019-06022
Device Sequence Number14005815
Product Code GDW
UDI-Device Identifier10884521043268
UDI-Public10884521043268
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA9048L
Device Catalogue NumberTA9048L
Device Lot NumberP5K0611X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1